Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Cymbalta: Neg Side Effects & Withdrawal


  • This topic is locked This topic is locked
6 replies to this topic

#1 Cymbalta_Survivor

Cymbalta_Survivor

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 20 July 2008 - 10:52 AM

Hi,
I am a 37 year old female attorney (criminal law) who is currently going through Cymbalta Withdrawal (Antidepressant Discontinuation Syndrome). Today is Day 21 without Cymbalta. I have been diagnosed with depression w/ anxiety. Over the past 8 yrs, I have tried several anti-depressants with no negative side effects...they all just stopped working. Then my psychiatrist switched me to Effexor and eventually to Cymbalta then to Pristiq (a new form of Cymbalta). I believe this category of anti-depressants (specifically Duloxetine) is dangerous, so I am sharing my story with others.

On Cymbalta, I suffered terrible, debilitating side effects including lethargy, memory problems, concentration problems, vision problems, worsened depression, and suicidal ideation. However, I didn't realize it was the Cymbalta causing these problems until I started experiencing the withdrawal symptoms and did some research. Turns out, there are THOUSANDS of people (probably more) who have also suffered these and other negative side effects! In addition, many people are suffering severe withdrawal symptoms because most doctors are not aware of the severity of withdrawal from Cymbalta.

My psychiatrist prescribed the Cymbalta and then told me to switch directly to Pristiq (a newer form of Cymbalta) without tapering. That is when my withdrawal problems began. I experienced severe mood swings from rage to sadness. After 2 wks, it was so bad that I thought I was having a serious mental breakdown. If I hadn't turned to the internet and found others like me, I probably would have become suicidal. But, my psychiatrist had no idea that the Cymbalta needed to tapered because the drug companies say patients should be able to switch with no problems!!

If you are currently taking Cymbalta and still feeling bad, please consider the possibility that the Cymbalta could be making your underlying condition worse (like it has with many patients). If you decide to stop taking Cymbalta, please make sure you are informed about the extreme withdrawal effects before stopping the med. Cymbalta is a very powerful drug unlike any of the other anti-dep drugs on the market because Cymbalta is also prescribed as a pain management drug. Therefore, when you stop taking Cymbalta, it is like stopping a narcotic drug. Your body goes through withdrawal. Many doctors are still not aware of the severity of Cymbalta withdrawal, so make sure you educate yourself before stopping this drug!

There are many reports of suicidal thoughts and actual suicides while taking Cymbalta and/or when discontinuing Cymbalta...and not just in "young adults" as the label warns!! The manufacturer (Eli Lilly) and the FDA are not yet telling the whole story about the negative side effects from Cymbalta.

During my darkest hour of withdrawal, I found great support from other Cymbalta victims on another board dedicated solely to Cymbalta withdrawal.

If you are suffering from Cymbalta side effects or withdrawal, please do not give up hope...research Cymbalta Withdrawal on the internet and you will find information and support!!
YOU ARE NOT ALONE...and IT DOES GET BETTER!!
  • Pugcrzy likes this

#2 moonlightress

moonlightress

    Silver Member

  • Silver Member
  • PipPipPipPipPipPip
  • 950 posts

Posted 21 July 2008 - 03:44 AM

As maintainin has said in another thread, Pristiq (desvelafaxine) is an active metabolite of Efexor (venlafaxine), not of Cymbalta (Duloxetine). It is not "a newer form of Cymbalta". Although Cymbalta and Efexor are in the same category of drugs (SNRIs), they do not exert their effects by the same mechanisms.

Thanks for the info. Both Cymbalta and Efexor have what are called "discontinuation adverse effects" and as you will see, there are several threads devoted to this topic in both rooms for people to take note of, if their doctors don't tell them about this. It IS mentioned in the package insert for Cymbalta, although the severity is minimised and you have to read all the small print to find it (right under the table of adverse effects). It's true that many docs and pdocs don't realise how severe this can be for some people.

But this doesn't negate the beneficial effects many folks have had from Cymbalta, and for that matter, Efexor.

#3 Cymbalta_Survivor

Cymbalta_Survivor

    Newbie

  • Newbie
  • Pip
  • 10 posts

Posted 22 July 2008 - 07:10 PM

Effexor, Cymbalta and Pristiq are all in the same category of anti-depressants: serotonin-norepinephrine reuptake inhibitor (SNRI). All SNRI drugs are designed to treat depression by affecting the same chemical processes in the brain. The difference between them is that Effexor and Pristiq are manufactured by Wyeth and Cymbalta is manufactured by Eli Lilly. All three are very similar in negative side effects and withdrawal problems.

#4 rockyg628

rockyg628

    Just Registered

  • Just Registered
  • 3 posts

Posted 18 May 2012 - 05:45 PM

I was prescribed Cymbalta a little over a year ago after an issue with affording Lexapro. My doc gave me samples of 60 mg Cymbal, which did help with my anxiety. However, I recently tapered off this drug, and the withdrawal symptoms have been terrible. I get the so-called "zaps" frequently, along with nausea, and a lack of concentration. This is not good for me because I have recently started a new job. Any suggestions for me as to how to ease these symptoms so I can get back to functioning normally? I need all the help I can get. Thank you!

#5 rockyg628

rockyg628

    Just Registered

  • Just Registered
  • 3 posts

Posted 18 May 2012 - 05:47 PM

I was prescribed Cymbalta a little over a year ago after an issue with affording Lexapro. My doc gave me samples of 60 mg Cymbal, which did help with my anxiety. However, I recently tapered off this drug, and the withdrawal symptoms have been terrible. I get the so-called "zaps" frequently, along with nausea, and a lack of concentration. This is not good for me because I have recently started a new job. Any suggestions for me as to how to ease these symptoms so I can get back to functioning normally? I need all the help I can get. Thank you!

#6 chickybaby1970

chickybaby1970

    Just Registered

  • Just Registered
  • 1 posts
  • Gender:Female
  • Location:Anchorage, Alaska

Posted 18 May 2012 - 11:14 PM

I was switched from Zoloft to Cymbalta almost a year ago, 60mg a day. I noticed in late October that I started gaining weight, sweets started tasting SO good that I couldn't get enough. No biggie I thought, I have a high metabolism...apparently Cymbalta scoffs at a high metabolism. From October to January I continued my quest to eat all of the sweets in Anchorage and succeeded in gaining 25 lbs. After going to the local good will store and purchasing larger pants I deceided that it was time to stop eating cake, cookies, pudding and ice cream for every meal and loose this weight. Today is 05/18/12 and I haven't lost an ounce.
Lets back this train wreck up to early March when I crawled back into bed, if I wasn't at work I was in bed. I was a cranky, sleepy, non-sexual, non-functioning lump of s***....again...Oh and I carry a gun...how easy would it be to just use it. But the mess and my cats would miss me, the kids and my man would be fine since they have thumbs and slightly bigger brains so I know they wouldn't starve. This went on for another month and a half til I had a realization that Cymbalta was NOT working any longer for me..I started to have withdrawl symptoms while taking my 60mg dose. I did what I supposed to do, called my Dr. made an appt and at the appt he told me that it's not normal for Cymbalta to quit working for people...so here try this new script Viibryd. BUT only take 30mg of Cymbalta for 7 days and take 10mg of Viibryd for those 7 days, then we will up the Viibryd to 20mg. I have had ALL of the withdrawl symptoms you have read about, I've spoken to my Dr. and he suggested to take nothing...no Cymbalta, no Viibryd...cut it all out. And the best part of this nightmare is that he has NEVER seen anyone having withdrawl symptoms. I am officially his only patient to have WITHDRAWL symptoms.

#7 MaddieLouise

MaddieLouise

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,508 posts
  • Gender:Female

Posted 20 May 2012 - 01:42 PM

WowChickybaby,

I hope you are tapering all these meds. slowly and not going "cold turkey" regardless of what the Dr. says. I'm sorry it's been so difficult. do you plan to try any other medications to help with your condition?

Sincerely,

MaddieLouise
  • Seppi Lepi likes this
Posted ImagePosted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users